Alert archive / Minnesota / Beach Hazards Statements in 2020
Beach Hazards Statement 1, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Jun 7, 2020, 6:06 AM CDT for Douglas County, Wisconsin; Carlton County, Saint Louis County, Minnesota. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2020, 6:06 AM CDT (11:06 UTC)
- Expired
- Jun 7, 2020, 9:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 11.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1634 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
545 WHUS43 KDLH 071106 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 606 AM CDT Sun Jun 7 2020 MNZ037-WIZ001-080200- /O.NEW.KDLH.BH.S.0001.200607T1106Z-200608T0200Z/ Carlton/Southern St. Louis-Douglas- 606 AM CDT Sun Jun 7 2020 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... The National Weather Service in Duluth has issued a Beach Hazards Statement, which is in effect through this evening. * LOCATIONS...Park Point and Wisconsin Point Beaches. * TIMING...Today and this evening. * DANGEROUS SWIMMING CONDITIONS...Are expected along the Lake Superior shoreline due to high wave action and strong rip currents. * HIGH WAVE ACTION...Can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots in sandbars... near shoreline structures such as peninsulas or breakwalls...and near river mouths. For additional safety information and precautions...please visit www.weather.gov/Duluth && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Jun 7, 4:57 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 7, 4:57 AM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
457 AM CDT Sun Jun 7 2020
.SHORT TERM...(Today through Monday)
Issued at 440 AM CDT Sun Jun 7 2020
Scattered showers and thunderstorms are moving north through
northern Minnesota as a warm front lifts north across the Upper
Midwest. 00Z high res soundings near Brainerd show a strong
inversion at 850 mb with elevated CAPE values less than 500 J/kg. A
few storms could produce non severe hail and gusty winds early this
morning; however, severe weather is not expected. Showers and storms
will continue moving northeast and exit the region by the early
afternoon hours. A strong southerly jet near 700 mb of 50 knots will
continue bringing warm, moist air into the northern Great Plains on
Sunday. Daytime heating will make for unstable conditions in the
late afternoon with 00Z high res and mesoscale models forecasting
MUCAPE values 2000-3000 J/kg across northern MN and 40-50 knots of 0-
6 km bulk shear by the evening hours. Models also have convection
developing across eastern North Dakota/western MN after 21Z before
quickly becoming elevated and progressing into more linear features
as the LLJ strengthens in the evening. The Storm Prediction Center
has include some of our western zones in a Slight Risk of severe
thunderstorms. The risk area is west of I-35 and west of Ely. Large
hail, damaging winds, and heavy rain are the greatest hazards,
although an isolated tornado cannot be ruled out.
Showers and storms look to move east of the region by the mid
morning hours on Monday. Mesoscale models have the LLJ gradually
weaken throughout Monday, however abundant moisture and surface
heating will again create conditions for convection in the
afternoon. High res and mesoscale models are forecasting MUCAPE
values of 3000-4000 J/kg across northern MN, although 0-6 km bulk
shear is less intense at only 30-40 knots. A cold front will move
south through the region helping to initiate isolated to scattered
showers and storms mainly after 00Z Tuesday. Large hail, damaging
winds, and heavy rain will again be the greatest hazards. Storms
look to move east of the region by early Tuesday morning.
.LONG TERM...(Monday night through Saturday)
Issued at 440 AM CDT Sun Jun 7 2020
Rain returns again on Tuesday as the remnants of tropical storm
Cristobal approaches from the south. The global model trend is for
scattered showers to move into the region from south to north
overnight Tuesday into Wednesday morning as the center of the low
passes over Michigan. Thunderstorms are not likely as there is
little to no instability. A few showers could linger into Thursday
as moisture wraps north around the center of the low into the
Northland region. An upper level ridge and dry conditions return
Friday and look to last through the weekend.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1230 AM CDT Sun Jun 7 2020
A cloud deck is spilling over the upper level ridge in place over
the the midwest tonight with VFR ceilings to start the forecast
period. Multiple shortwaves advancing through Minnesota may
initiate showers and thunderstorms entering from the west and
traveling east overnight. We have backed off on the coverage of
the storms from the previous forecast. The latest high resolution
models show less favorable parameters through our southern
terminals but we have kept vcts mentioned in INL/HIB/BRD. A strong
low level jet will also surge in from the south brining the
threat of low level wind shear tonight throughout the Northland.
Showers are forecasted to move out of the area by the afternoon
tomorrow with clouds slightly dispersing. However, another round
of thunderstorms will be expected Sunday night.
&&
.MARINE...
Issued at 455 AM CDT Sun Jun 7 2020
As an area of low pressure approaches from the west, windy conditions
will occur over western Lake Superior today. Northeasterly winds
10 to 20 knots with gust to 25 knots and waves 1 to 3 feet early
this morning will increase to winds of 15 to 20 knots with gusts
25 to 30 knots and waves 4 to 6 feet during the afternoon and
evening hours. Small Craft Advisories are currently in effect for
the Twin Ports area and will increase in coverage along the North
and South Shore at 10 AM. Winds look to begin decreasing after
sunset this evening, while waves will begin decreasing after
midnight. Northeasterly winds continue on Monday at 10 to 15 knots
with waves 1 to 3 feet.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 65 52 86 62 / 70 20 20 40
INL 71 57 88 59 / 70 80 40 60
BRD 84 70 91 62 / 30 30 30 70
HYR 78 63 92 65 / 60 0 0 20
ASX 74 58 90 65 / 70 10 10 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...Small Craft Advisory from 10 AM this morning to 4 AM CDT Monday
for LSZ143-146.
Small Craft Advisory until 4 AM CDT Monday for LSZ144-145.
Small Craft Advisory from 4 PM this afternoon to 4 AM CDT Monday
for LSZ141-142.
&&
SHORT TERM...KL/LE
LONG TERM...KL/LE
AVIATION...KL/LE
MARINE...KL/LEHazardous weather outlook, Jun 7, 5:02 AM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 502 AM CDT Sun Jun 7 2020 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-081100- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 502 AM CDT Sun Jun 7 2020 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight The first of several rounds of showers and thunderstorms are moving through the area this morning. Severe storms are not expected, but some may produce small hail, frequent lightning, and localized heavy rainfall. This activity should be out of the Northland by late morning or early afternoon. Another round of thunderstorms will move across the area tonight, bringing a risk of severe weather, mainly to northern Minnesota and parts of northwest Wisconsin. The greatest threat with these storms is for damaging winds, large hail, and very heavy rainfall. This rainfall may lead to localized flooding tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Another round of thunderstorms is expected Monday and Monday night, with a slight risk of severe storms during the afternoon and evening hours. The greatest threat is for damaging winds and large hail. Periodic shower and thunderstorm chances will continue for Tuesday through Thursday. It is too soon to determine the threat for severe weather. .SPOTTER INFORMATION STATEMENT... Skywarn spotters may be needed this evening and overnight, mainly for northern Minnesota. LSZ121-140>148-081100- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 502 AM CDT Sun Jun 7 2020 This Hazardous Weather Outlook is for portions of the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight Thunderstorms will move across western Lake Superior this morning. A few strong storms are possible, and may bring gusty winds, locally higher waves, and lightning. Ahead of the storms northeast winds have increased and are creating hazardous conditions for smal craft around the Twin Ports. Increasing east to northeast winds today will create hazardous conditions, especially for small craft, along portions of the North Shore to the Twin Ports and over to Sand Island. A Small Craft Advisory has been issued. Another round of thunderstorms is expected to develop over northern Minnesota and move toward western Lake Superior. Strong storms will be possible, and may bring gusty winds, locally higher waves, and lightning. These storms may not move over the lake until the early morning hours of Monday. .DAYS TWO THROUGH SEVEN...Monday through Saturday Monday morning thunderstorms over western Lake Superior may be strong bringing gusty winds, locally higher waves, and lightning. Monday night and early Tuesday another round of thunderstorms are expected to affect Lake Superior. Strong storms will remain possible overnight. Shower and thunderstorm chances continue for Tuesday through Thursday. LE More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
In the hours before
Special weather statement, Jun 7, 5:09 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service Duluth MN
509 AM CDT Sun Jun 7 2020
MNZ038-WIZ006-071045-
Pine-Burnett-
509 AM CDT Sun Jun 7 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL PINE AND
CENTRAL BURNETT COUNTIES...
At 508 AM CDT, an area of strong thunderstorms was 9 miles north of
Grantsburg, or 16 miles southeast of Hinckley, moving northeast at 30
mph.
Wind gusts up to 35 mph, dime size hail, heavy downpours, and
frequent cloud to ground lightning can be expected with these storms.
Locations impacted include...
Hinckley, Grantsburg, Siren, Webster, Webb Lake Wisconsin, Bruno,
Danbury, Duxbury, Oakland, Kerrick, Falun, Phantom Lake, Birch Island
Lake, Markville, Saint Croix State Park, Alpha, Big Sand Lake,
Cloverdale, Riverside, and Yellow Lake.
Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.
LAT...LON 4601 9293 4635 9259 4597 9203 4591 9204
4572 9242 4573 9253 4567 9254
TIME...MOT...LOC 1008Z 228DEG 27KT 4592 9263
LESpecial weather statement, Jun 7, 5:19 AM CDT, 47 minutes before
Special Weather Statement National Weather Service Duluth MN 519 AM CDT Sun Jun 7 2020 MNZ010-018-071045- Koochiching-North Itasca- 519 AM CDT Sun Jun 7 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ITASCA AND SOUTH CENTRAL KOOCHICHING COUNTIES... At 518 AM CDT, a strong thunderstorm was near Effie, moving northeast at 35 mph. Wind gusts up to 35 mph, half inch hail, heavy downpours, and frequent cloud to ground lightning can be expected with this storm. Locations impacted include... Marcell, Bigfork, Effie, Squaw Lake, Margie, Oslund, Spring Lake, Deer Lake Northern Itasca County, Bowstring, Wirt, Craigville, Deer Creek Reservation, Jessie Lake, Whitefish Lake, Talmoon, Coon Lake, Scenic State Park, and Bowstring Lake. Seek shelter inside a sturdy building and away from windows until this storm passes. Get off area lakes and seek shelter on shore in a sturdy shelter or a hard topped vehicle. LAT...LON 4749 9379 4778 9428 4814 9393 4777 9330 TIME...MOT...LOC 1018Z 225DEG 32KT 4783 9378 LE
Special weather statement, Jun 7, 5:20 AM CDT, 46 minutes before
Special Weather Statement National Weather Service Duluth MN 520 AM CDT Sun Jun 7 2020 MNZ018-019-026-071045- Central St. Louis-North Itasca-South Itasca- 520 AM CDT Sun Jun 7 2020 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ITASCA AND SOUTHWESTERN ST. LOUIS COUNTIES... At 520 AM CDT, strong thunderstorms were along a line extending from near Keewatin, to near Swan River, and moving east at 40 mph. Wind gusts up to 40 mph, half inch hail, heavy downpours, and frequent cloud to ground lightning can be expected with these storms. Locations impacted include... Hibbing, Virginia, Chisholm, Eveleth, Mountain Iron, Gilbert, Keewatin, Buhl, Nashwauk, Cherry, Cotton, Toivola, Meadowlands, Franklin, Hart Lake, Goodland, Elmer, Swan Lake, Kinney, and Kelsey. Seek shelter inside a sturdy building and away from windows until these storms pass. Get off area lakes and seek shelter on shore in a sturdy shelter or a hard topped vehicle. LAT...LON 4766 9241 4705 9248 4702 9320 4753 9315 TIME...MOT...LOC 1020Z 256DEG 39KT 4748 9307 4705 9312 LE
Special weather statement, Jun 7, 5:37 AM CDT, 29 minutes before
Special Weather Statement National Weather Service Duluth MN 537 AM CDT Sun Jun 7 2020 MNZ010-011-018-019-071100- Central St. Louis-Koochiching-North St. Louis-North Itasca- 537 AM CDT Sun Jun 7 2020 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ITASCA... SOUTHEASTERN KOOCHICHING AND NORTHWESTERN ST. LOUIS COUNTIES... At 537 AM CDT, strong thunderstorms were along a line extending from 10 miles north of Effie, to 7 miles southeast of Bigfork, and moving east at 50 mph. Wind gusts up to 50 mph, half inch hail, heavy downpours, and frequent cloud to ground lightning can be expected with these storms. Locations impacted include... Bigfork, Nett Lake, Orr, Meadow Brook, Ash Lake, Effie, Gheen, Togo, Pelican Lake, Cusson, Perch Lake, Linden Grove, Stony Brook, Side Lake, Greaney, Black Duck Lake, Deer Creek Reservation, Bear Lake, Bois Forte Reservation, and Snake Trail. Seek shelter inside a sturdy building and away from windows until these storms pass. Get off area lakes and seek shelter on shore in a sturdy shelter or a hard topped vehicle. LAT...LON 4831 9277 4770 9274 4755 9367 4804 9372 TIME...MOT...LOC 1037Z 250DEG 49KT 4798 9357 4766 9355 LE
Special weather statement, Jun 7, 5:47 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Duluth MN
547 AM CDT Sun Jun 7 2020
MNZ038-WIZ001-006-007-071115-
Pine-Douglas-Washburn-Burnett-
547 AM CDT Sun Jun 7 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL PINE...
SOUTHWESTERN DOUGLAS...WASHBURN AND EASTERN BURNETT COUNTIES...
At 547 AM CDT, strong thunderstorms were along a line extending from
near Duxbury, to near Hertel, and moving northeast at 35 mph.
Wind gusts up to 40 mph, half inch hail, heavy downpours, and
frequent cloud to ground lightning can be expected with these storms.
Locations impacted include...
Spooner, Trego, Webster, Minong, Stone Lake, Webb Lake Wisconsin,
Dairyland, Cloverton, Duxbury, Danbury, Hertel, Oakland, Springbrook,
Spooner Lake, Cozy Corner, Mckenzie Lake, Minong Flowage, Moose
Junction, Birch Island Lake, and Lampson.
Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.
LAT...LON 4573 9216 4573 9221 4611 9265 4637 9204
4589 9154 4583 9154 4572 9215
TIME...MOT...LOC 1047Z 246DEG 31KT 4608 9253 4578 9219
LESpecial weather statement, Jun 7, 5:51 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Duluth MN
551 AM CDT Sun Jun 7 2020
MNZ019-037-038-WIZ001-071115-
Central St. Louis-Pine-Carlton/South St. Louis-Douglas-
551 AM CDT Sun Jun 7 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN PINE...
SOUTHEASTERN ST. LOUIS...EASTERN CARLTON AND NORTHERN DOUGLAS
COUNTIES...
At 551 AM CDT, strong thunderstorms were along a line extending from
near Brookston, to near Holyoke, and moving east at 40 mph.
Wind gusts up to 35 mph, half inch hail, heavy downpours, and
frequent cloud to ground lightning can be expected with these storms.
Locations impacted include...
Duluth, Superior, Cloquet, Hermantown, Proctor, Hawthorne, Lake
Nebagamon, Scanlon, Carlton, Mahtowa, Poplar, Wrenshall, Oliver,
Holyoke, Thomson, Brookston, Boulder Lake, Wisconsin Point, Pike Lake
Near Duluth, and City of Rice Lake.
Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.
LAT...LON 4639 9264 4691 9276 4716 9201 4703 9195
4700 9199 4698 9193 4686 9188 4679 9201
4677 9203 4673 9196 4673 9183 4645 9171
TIME...MOT...LOC 1051Z 250DEG 44KT 4686 9268 4643 9249
LEThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 5:09 AM CDT | Special Weather Statement | DLH | Burnett | 36 min |
| Jun 7, 5:47 AM CDT | Special Weather Statement | DLH | Washburn | 28 min |
| Jun 7, 5:51 AM CDT | Special Weather Statement | DLH | Douglas | 24 min |
| Jun 7, 6:14 AM CDT | Special Weather Statement | DLH | Douglas | 31 min |
| Jun 7, 6:17 AM CDT | Special Weather Statement | DLH | Washburn | 13 min |
| Jun 7, 6:54 AM CDT | Special Weather Statement | DLH | Washburn | 36 min |
| Jun 7, 7:31 AM CDT | Special Weather Statement | DLH | Sawyer | 29 min |
| Jun 7, 8:00 AM CDT | Special Weather Statement | DLH | Sawyer | 30 min |
| Jun 7, 1:28 AM CDT | Special Weather Statement | DLH | Cass | 17 min |
| Jun 7, 1:46 AM CDT | Special Weather Statement | DLH | Cass | 14 min |
| Jun 7, 2:06 AM CDT | Special Weather Statement | DLH | Cass | 24 min |
| Jun 7, 2:08 AM CDT | Special Weather Statement | DLH | Crow Wing | 22 min |
| Jun 7, 2:17 AM CDT | Special Weather Statement | DLH | Crow Wing | 28 min |
| Jun 7, 2:28 AM CDT | Special Weather Statement | DLH | Cass | 32 min |
| Jun 7, 2:47 AM CDT | Special Weather Statement | DLH | Crow Wing | 28 min |
| Jun 7, 3:12 AM CDT | Special Weather Statement | DLH | Cass | 33 min |
| Jun 7, 3:16 AM CDT | Special Weather Statement | DLH | Pine | 29 min |
| Jun 7, 3:45 AM CDT | Special Weather Statement | DLH | Itasca | 30 min |
| Jun 7, 3:49 AM CDT | Special Weather Statement | DLH | Kanabec | 26 min |
| Jun 7, 4:12 AM CDT | Special Weather Statement | DLH | Aitkin | 33 min |
| Jun 7, 4:14 AM CDT | Special Weather Statement | DLH | Pine | 31 min |
| Jun 7, 4:17 AM CDT | Special Weather Statement | DLH | Itasca | 28 min |
| Jun 7, 5:19 AM CDT | Special Weather Statement | DLH | Itasca | 26 min |
| Jun 7, 5:20 AM CDT | Special Weather Statement | DLH | Saint Louis | 25 min |
| Jun 7, 5:37 AM CDT | Special Weather Statement | DLH | Koochiching | 23 min |
| Jun 7, 6:09 AM CDT | Special Weather Statement | DLH | Itasca | 36 min |
| Jun 7, 6:56 AM CDT | Special Weather Statement | DLH | Saint Louis | 34 min |
| Jun 7, 7:27 AM CDT | Special Weather Statement | DLH | Itasca | 33 min |
| Jun 7, 7:49 AM CDT | Areal Flood Advisory | DLH | Itasca, Saint Louis | 92 min |
| Jun 7, 7:56 AM CDT | Special Weather Statement | DLH | Itasca | 34 min |
| Jun 7, 8:29 AM CDT | Special Weather Statement | DLH | Itasca | 31 min |
| Jun 7, 8:58 AM CDT | Special Weather Statement | DLH | Saint Louis | 32 min |
Nearby
Beach Hazards Statements in Minnesota, 2020Beach Hazards Statements in Wisconsin, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.